Case Studies

Clinical Challenges

Clinical Challenge: Large, Pedunculated Nodule in Obese Patient

Clinical Challenge: Large, Pedunculated Nodule in Obese Patient

A moderately obese patient, aged 59 years, presented for evaluation of a bothersome lesion on his buttock that had been ...

Clinical Challenge: Ulcerated Lesion on Shins of Type 1 Diabetes Patient

Clinical Challenge: Ulcerated Lesion on Shins of Type 1 Diabetes Patient

A patient, aged 34 years, presented with complaints of a one year history of plaques on her shins. Her past ...

Clinical Challenge: Hyperpigmentation on Fingers, Fingernails, and Lips

Clinical Challenge: Hyperpigmentation on Fingers, Fingernails, and Lips

A 68 year-old patient presented with complaints of pigmentation on his fingers, fingernails, and lips for the past year. A ...

Clinical Challenge: Circular Areas of Erythema

Clinical Challenge: Circular Areas of Erythema

A 42-year-old male presents for a general checkup. On his back, you notice the lesions pictured here. The patient says ...

Clinical Challenge: Itchy Lesions Around the Lips

Clinical Challenge: Itchy Lesions Around the Lips

A patient, aged 28 years, presents with complaints of one day of very itchy lesions around her lips.

Case Studies

TdP Tachycardia and Acute CHF in a Patient Receiving Dronedarone Tx

TdP Tachycardia and Acute CHF in a Patient Receiving Dronedarone Tx

While structurally similar to amiodarone, the antiarrythmic agent dronedarone does not carry the same risk of severe organ toxicity. However, the potential proarrhythmic effects of dronedarone appear to be an issue of concern, particularly in a new case study highlighted in the journal Pharmacotherapy.

Too Much Tea Wreaks Havoc on the Kidneys

Too Much Tea Wreaks Havoc on the Kidneys

Excessive consumption of iced tea has been linked to renal failure caused by oxalate nephropathy in a case study appearing in the New England Journal of Medicine.

Seizures Return After Initiating Vilazodone for MDD

Seizures Return After Initiating Vilazodone for MDD

Seizures induced by selective serotonin reuptake inhibitor (SSRI) use are rare and are more likely to be linked to larger doses and severe symptoms (such as those present in serotonin syndrome), but a new case study in the journal Pharmacotherapy described a patient that developed seizures after vilazodone treatment was initiated.

Acute Onset of Confusion in Young Patient

Acute Onset of Confusion in Young Patient

For young patients presenting with acute confusion, Susac syndrome should be considered, according to a case report.

How Common Are Algae-Related Wound Infections?

How Common Are Algae-Related Wound Infections?

The cases of two men who got injured while participating in freshwater activities in Missouri and Texas are giving insight into a freshwater algae that can infect wounds.

Sign Up for Free e-newsletters